|Thrush and inhalers
Apr 6, 1999
About 2 years ago I had casual sex and the condom broke. I became obsessed with possible HIV infection. I tested negative at 4 and 6 months after (ELISA only). Still being obsessed almost a year after the incident, I asked the person I was with to get tested. She tested negative. I began to return to a more healthy concern about STD's. Since then I have not done anything that is considered any significant risk.
I have been on steriodal inhalers (for athsma) for about the last year. I now have thrush (no question that it is thrush). When the thrush appeared, I discontinued the inhaler, but the thrush is getting worse and speading. It has been a month since I stopped using the inhaler. I also have pains in the arm pits. The benifits of the inhaler are long gone.
I have returned to obsessing about HIV.
How long can the (bad) effects of the inhaler last after I stop using it?
If the inhalers weakened my imune system in my mouth enough to allow thrush, could I be at significant risk of HIV from deep kissing?
What else can I do to ease my fears?
Thank You very much -- we all (POS, NEG or worried) need the help of the medical community to live happy lives.
Response from Dr. Reznik
The use of steroid inhalers for the management of asthma can very well lead to an occurrence of thrush or candidiasis. This condition may not go away until you are prescribed an effective topical antifungal such as Mycelex troches, or a systemic antifungal depending on the extent of the infection. There are many factors involved in why some people are more susceptible to oropharyngeal candidiasis (thrush), so I am unable to answer the part of your question which asks how long will the detrimental effects of the steroid inhaler last. I can say, with some confidence, that if you visit your physician and receive a prescription for an antifungal agent, the candidal infection can be resolved.
The fact that you have thrush does mean that you could have breaks in the mucosal lining or protective lining of the oral cavity. This does not make you susceptible to HIV infection from deep kissing unless the other person is HIV+ and has active oral bleeding. Even under these circumstances the chances for transmission are very, very, minimal. I believe there has only been one documented case of transmission via deep kissing and both participants had active oral bleeding.
Bottom line: visit your physician and receive a prescription for your thrush to alleviate any concerns of oral transmission and have them perform an examination to see why you are having pain under our arm pits.
Hope this helps!
salvia transmit Aids or HIV to the semen?
- How Soon Does Thrush Appear After Hiv?
- Coated Tongue After Topping Without Condom Does It Mean I Have HIV
- Hpv After Swallowing Sperm Worried I Have HIV
- Pain In Urethra After Sex With Sex Worker Worried I Have
- Purple Spots After Fingering Stripper Sign Of HIV AIDS
- Red Spots After Giving Oral Sex What Are The Chances Of HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.